Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 102, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 20, 2009, 3:21 PM EDT for Bristol County, Norfolk County, Plymouth County, Massachusetts. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2009, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 20, 2009, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 14 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 201921 SVRBOX MAC005-021-023-201945- /O.NEW.KBOX.SV.W.0102.090820T1921Z-090820T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 321 PM EDT THU AUG 20 2009 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS... NORTH CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS... WEST CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS... THIS INCLUDES THE CITY OF BROCKTON... * UNTIL 345 PM EDT * AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MANSFIELD...OR 8 MILES NORTHEAST OF NORTH ATTLEBOROUGH...AND WAS MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE...STOUGHTON...SHARON...EASTON AND CANTON. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS. && LAT...LON 4219 7112 4204 7097 4196 7117 4205 7128 TIME...MOT...LOC 1921Z 225DEG 7KT 4203 7119 $$ EKSTER
1 follow-up statement
000 WWUS51 KBOX 201945 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 345 PM EDT THU AUG 20 2009 MAC005-021-023-201955- /O.EXP.KBOX.SV.W.0102.000000T0000Z-090820T1945Z/ NORFOLK MA-PLYMOUTH MA-BRISTOL MA- 345 PM EDT THU AUG 20 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...AND NORTH CENTRAL BRISTOL AND WEST CENTRAL PLYMOUTH COUNTIES IN SOUTHEAST MASSACHUSETTS HAS EXPIRED... THE STORM HAS WEAKENED...BUT STILL COULD PRODUCE WIND GUSTS UP TO 40 MPH AND TORRENTIAL RAINS THROUGH 430 PM. LAT...LON 4219 7112 4204 7097 4196 7117 4205 7128 TIME...MOT...LOC 1921Z 225DEG 7KT 4203 7119 $$ MLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:27 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 20, 2:27 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
227 PM EDT THU AUG 20 2009
.SYNOPSIS...
VERY WARM AND HUMID WEATHER WILL CONTINUE INTO AT LEAST SATURDAY WITH
SCATTERED SHOWERS AND THUNDERSTORMS. HURRICANE BILL IS FORECAST TO
PASS WELL EAST OF NANTUCKET SUNDAY MORNING. ITS MAIN EFFECTS SHOULD
BE HIGH SURF AND DANGEROUS RIP CURRENTS ALONG THE COAST...WITH THE
POTENTIAL FOR STRONG WINDS AND HEAVY RAIN NEAR CAPE COD AND THE
ISLANDS. MAINLY DRY WEATHER WILL FOLLOW NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
WARM FRONTAL BOUNDARY EXISTS IN AN E-W FASHION FROM WESTERN MASS
SOUTHEASTWARD TO JUST NORTH OF PLYMOUTH MASS AS OF 18Z. THE AIRMASS
TO THE SOUTH OF THE FRONT IS EXTREMELY MOIST...WITH DEWPOINTS BETWEEN
71 AND 76 DEGREES. TO THE NORTH OF THE FRONT...TEMPS ARE COOLER AND
DEWPOINTS ARE LOWER.
THIS FRONT SHOULD GRADUALLY LIFT NORTHWARD TONIGHT. ISOLD/SCT SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED NEAR THIS BOUNDARY IN RHODE ISLAND
AND SOUTHEAST MASS THIS AFTERNOON. THIS TREND WILL PROBABLY CONTINUE
INTO THIS EVENING. THE MAIN THREAT WITH ANY STORMS WILL BE VERY HEAVY
RAINFALL AND PERHAPS SOME ISOLD STRONG WIND GUSTS. WITH A REALLY
MOIST ATMOSPHERE IN PLACE...CANNOT RULE OUT SOME ISOLATED ACTIVITY
OVERNIGHT.
IN ADDITION...STRATUS AND FOG CURRENTLY BANKED UP AGAINST THE SOUTH
COAST WILL LIKELY ADVECT NORTHWARD AFTER SUNSET. MAY NEED A DENSE FOG
ADVISORY FOR PORTIONS OF THE SOUTH COAST AT SOME POINT TONIGHT.
OTHERWISE...A REAL MUGGY NIGHT IS IN STORE FOR MOST FOLKS.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
SHORT WAVE TROUGH TO THE WEST VERY GRADUALLY APPROACHES ON FRIDAY
ALONG WITH A WEAK SFC COLD FRONT. HAZY...HOT...AND HUMID CONDITIONS
ARE EXPECTED ACROSS MUCH OF SNE DURING THE DAY WITH TEMPS APPROACHING
90 AND DEWPOINTS LIKELY IN THE 70S. LARGE SCALE FORCING WILL REMAIN
WEAK...WITH ONLY SLIGHT HEIGHT FALLS NOTED DURING THE DAY. WE THINK
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY ACROSS
WESTERN ZONES...BUT THE BEST THREAT WILL PROBABLY BE JUST TO THE
WEST OF SNE. NEVERTHELESS...WILL HAVE TO BE ON THE LOOKOUT FOR ISOLD
SEVERE STORMS AND LOCALIZED FLOODING.
STRATUS AND FOG MAY BE PREVALENT DURING THE EARLY MORNING HOURS
FRIDAY...BUT SHOULD BURN OFF /EXCEPT FOR PERHAPS THE IMMEDIATE SOUTH
COAST/.
VERY WARM AND HUMID FRIDAY NIGHT. BEST CHANCE FOR SHOWERS WILL BE
ACROSS WESTERN ZONES...AND AGAIN...MAIN THREAT WILL BE LOCALLY HEAVY
RAINFALL.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
NEW INFORMATION ON SAT/SUN WILL BE ISSUED BY 4 PM...EARLIER DISC
REMAINS VALID...
MUCH OF THE FOCUS FOR THIS FORECAST PERIOD IS ON HURRICANE BILL AND
ITS TREK ACROSS THE WESTERN ATLC THIS WEEKEND. APPEARS MODELS HAVE A
GOOD HANDLE ON THE TIMING OF BILL/S MOVEMENT AROUND THE PERIPHERY OF
THE BERMUDA HIGH...THE TRACK IS ANOTHER QUESTION. NHC OFFICIAL TRACK
BRINGS CENTER OF BILL ABOUT 180 MILES E OF NANTUCKET SUNDAY MORNING.
PLEASE SEE DETAILS ON THE PROGRESS OF HURRICANE BILL IN THE LATEST
ADVISORIES FROM THE TROPICAL PREDICTION CENTER.
SATURDAY...FRONTAL BOUNDARY SLOWS ACROSS WESTERN AREAS AS TROPICAL
AIRMASS IN PLACE ON SW WINDS. WILL SEE WEAK WAVES MOVING ALONG THE
FRONT. ALSO NOTING VERY HIGH PW VALUES ACROSS THE REGION...SO ANY
SHOWERS AND TSTMS COULD PRODUCE TORRENTIAL DOWNPOURS AND LOCALIZED
FLOODING. HAVE NOTED SOME CHARACTERISTICS THAT MAY LEAD THIS AREA TO
BE CONSIDERED A PREDECESSOR RAINFALL EVENT /PRE/ AHEAD OF HURRICANE
BILL...BUT THERE IS A DEFINED BUT WEAKENING BOUNDARY. NOT A TRUE
/PRE/...BUT A QUASI /PRE/ ESPECIALLY WITH THE HEAVY DOWNPOURS. COULD
SEE A LOWER CHANCE OF PRECIP ACROSS E MA/RI BETWEEN THIS QUASI /PRE/
AND THE FAR OUTER BANDS OF BILL THAT MAY REACH NANTUCKET LATER
SATURDAY.
SATURDAY NIGHT-SUNDAY...CLOSEST APPROACH OF BILL WITH LIKELY POPS
INCLUDED ON CAPE COD AND NANTUCKET EARLY SUNDAY MORNING...WITH
CHANCE POPS ACROSS OTHER LOCATIONS. AS BILL QUICKLY MOVES OFF TO THE
NE SUNDAY MORNING...WILL DRAG IN DRIER AIR ON N-NW WINDS. THIS WILL
HELP QUICKLY SHUT OFF THE PRECIP ACROSS CENTRAL AND WESTERN AREAS
BUT MAY LINGER INTO EARLY SUNDAY EVENING ACROSS E MA/S CENTRAL NH.
MONDAY THROUGH THURSDAY...GENERALLY DRY WEATHER EXPECTED THROUGH
PERIOD AS HIGH PRESSURE DOMINATES. WE MAINTAINED CHANCE POPS WED INTO
THU MORNING AS COLD FRONT PUSHES THROUGH SOUTHERN NEW ENGLAND...BUT
ENSEMBLE PROBABILITIES FOR 0.10 INCH/12HRS ARE FAIRLY LOW.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
TONIGHT...IFR CONDITIONS CURRENTLY PRESENT AS OF 18Z ACROSS THE SOUTH
COASTAL WATERS OF MASS AND RI WILL LIKELY SPREAD NORTHWARD AFTER
SUNSET. CIGS AND VSBYS ARE THEREFORE EXPECTED TO DROP SIGNIFICANTLY
ACROSS RI AND EASTERN MASS BY MIDNIGHT...AND POTENTIALLY TO THE REST
OF SNE LATE.
FRIDAY...IFR CONDITIONS IN THE MORNING SHOULD LIFT TO VFR BY MIDDAY.
SHOWERS AND TSTMS WILL BECOME POSSIBLE DURING THE AFTERNOON
ESPECIALLY AT BDL AND BAF. HEAVY RAIN AND GUSTY WINDS MAY ACCOMPANY
THESE STORMS.
FRIDAY NIGHT...STRATUS AND FOG MAY ONCE AGAIN MOVE NORTHWARD INTO
MOST TERMINALS GIVEN VERY MOIST AIRMASS. HOWEVER...CONFIDENCE IS LOW
ATTM OUTSIDE OF THE IMMEDIATE SOUTH COAST OF MASS/RI.
OUTLOOK...
SAT...MVFR IN SCATTERED SHOWERS/TSTMS.
SAT NIGHT AND SUN...STRONG N/NE WINDS AND IFR POSSIBLE KFMH KHYA
KACK AS BILL PASSES WELL E OF KACK. MVFR ELSEWHERE IN SCATTERED
SHOWERS/TSTMS.
MON AND TUE...VFR.
&&
.MARINE...
TONIGHT...MAIN HAZARD WILL DENSE FOG. WINDS AND SEAS REMAIN BELOW
SCA.
FRIDAY...
SW WINDS WILL INCREASE AHEAD OF AN APPROACHING FRONT. SPEEDS OF 15-20
KT ARE EXPECTED. FOR THE OCEAN WATERS...SE SWELLS FROM HURRICANE
BILL SHOULD ARRIVE INTO SOUTHERN NEW ENGLAND WATERS SOMETIME FRI.
EXPECTING SE SWELLS OF 2-4 FT WITH A PERIOD OF 16-17 SECONDS.
FRIDAY NIGHT... SE SWELLS WILL BUILD TO CLOSE TO 7 FT ON THE SOUTHERN
OUTER WATERS AS A RESULT OF BILL.
OUTLOOK /SATURDAY THROUGH TUESDAY/...
SATURDAY...SE WINDS GUSTING TO 20 KT AS SEAS CONTINUE TO BUILD ON
THE SOUTHERN OUTER WATERS. SEAS MAY EXCEED 10 FT LATE IN THE DAY.
SATURDAY NIGHT-SUNDAY...SE SWELLS WILL QUICKLY BUILD THROUGH THE
WEEKEND AS BILL WORKS ACROSS THE WESTERN ATLC. SEAS COULD REACH UP
TO 20 FEET S AND E OF NANTUCKET SUNDAY MORNING. TPC FORECAST ALSO
SUGGESTS E-NE WINDS MAY APPROACH GALE FORCE FOR A TIME EARLY
SUNDAY.
HURRICANE BILL IS CURRENTLY FORECAST TO PASS ABOUT 180 MILES EAST OF
NANTUCKET SUNDAY MORNING. LARGE SWELLS WILL REACH THE SOUTHERN NEW
ENGLAND WATERS BY EARLY SATURDAY AND PEAK ON SUNDAY. PLEASE SEE THE
LATEST ADVISORIES FROM THE TROPICAL PREDICTION CENTER.
SUN NIGHT THROUGH TUE...DIMINISHING WINDS AND SEAS AS BILL QUICKLY
HEADS TO MARITIMES AND HIGH PRESSURE BUILDS OVER WATERS. SEAS WILL
LIKELY TAKE A COUPLE OF DAYS BEFORE FALLING BELOW SCA ON OUTER
WATERS.
&&
.CLIMATE...
THIS CLIMATE SECTION ON THE CURRENT HEAT WAVE MAY BE TERMINATED AT
5PM IF NO FURTHER 90F TODAY.
HEAT STATS 90 OR HIGHER. ALL DATA BELOW FOR BOS...PVD...BDL...ORH
ARE METADATA AREA OVER THE 100 PLUS YEAR DATABASE...THREAD XD.
DATA BELOW THROUGH WEDNESDAY AUG 19TH.
SO FAR 90 OR HIGHER TODAY AT ASH...BOS/BOX/BDL/HFD/BED.
APRIL...MAY...AUGUST 2009...AUGUST 2008 AND TOTAL 2008
BOS 1.......1.....3.............0...............8
PVD 0.......0.....2.............0...............12
BDL 2.......0.....7.............0...............11
MQE 1.......0.....3.............0...............6
FIT 1.......1.....5.............0...............7
MHT 2.......1.....5.............0 /1 SEPT 2008/.9
OWD 1.......1.....6.............0...............7
BOX 2.......1.....7.............0...............15
ORH NONE SINCE JULY 2008 AND ONLY 3 TOTAL 2008
PLEASE ROUND THE NORMALS DATA BELOW SINCE THIS IS THE AVERAGE OF THE
ENTIRE DATABASE
AS NOTEWORTHY...THIS YEAR WE ARE HAVING NORMAL OR ABOVE NORMAL COUNTS
OF 90 DEGREE DAYS IN AUGUST AT VIRTUALLY ALL LOCATIONS LISTED BELOW.
EVEN THE ANNUAL TOTALS IN SOME CASES ARE NOW EQUAL OR GREATER THAN LAST
YEARS 2008 TOTALS...NORWOOD AND FITCHBURG.
AUGUST...YEARLY
BOS 2.8..11.3
PVD 2.4..9.3
BDL 3.7..14.2
MQE 1.6..6.2
FIT 3.6..10.3
MHT 4.3..14.9
OWD 3.6..10.6
ORH 1.2..3.5
BOX 3.9..14.2
LOOKING AT MOST RECENT HEAT WAVE /3 OR MORE CONSEC 90F OR HIGHER/...
PRIOR TO THIS CURRENT HEAT WAVE.
TAN NWS 7 DAY ENDING 7/21/2008
BOS 4 DAY ENDING 6/10/2008
PVD 6 DAY ENDING 7/21/2008
BDL 4 DAY ENDING 7/20/2008
MQE 4 DAY ENDING 6/10/2008
FIT 3 DAY ENDING 7/20/2008
MHT 4 DAY ENDING 6/10/2008
OWD 4 DAY ENDING 6/10/2008
ORH 3 DAY ENDING 8/28/1993.
SOURCE IS XMACIS DATABASE AVAILABLE IN-HOUSE. A LESS DETAILED
VERSION AVAILABLE IN NWS LOCAL CLIMATE ON THE WEB
HEAT WAVE IS OFFICIAL AT 5 DAYS FOR BDL/HFD/BED/FIT/OWD/BOX/MHT/ASH.
TAN HAD A 4 DAY HEAT WAVE SUN-WED.
BAF AND IJD HAD 4 DAY HEAT WAVES SAT-TUE.
BOS HAD A 3 DAY HEAT WAVE MON-WED.
ITS STILL CONCEIVABLE WE WILL EXTEND THE HEAT WAVE TO DAY 6 AT A FEW
LOCATIONS IN INTERIOR SOUTHEAST MASSACHUSETTS AND N CT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...EKSTER
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...BELK/JWD
AVIATION...BELK/EKSTER/JWD
MARINE...BELK/EKSTER/JWD
CLIMATE...DRAGHazardous weather outlook, Aug 20, 5:26 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 526 AM EDT THU AUG 20 2009 CTZ003-004-MAZ004>006-012>014-017-018-026-NHZ012-015-RIZ001>005- 210930- TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 526 AM EDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED POOR DRAINAGE FLOODING MAINLY DURING THE AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-015-016-019>024-RIZ006>008-210930- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 526 AM EDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED POOR DRAINAGE FLOODING MAINLY DURING THE AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY SUNDAY. DISTANT HURRICANE BILL WILL BRING INCREASING SOUTHEAST SWELLS TO THE COASTAL WATERS AS EARLY AS FRIDAY AFTERNOON...REACHING 10 FEET OR HIGHER...ESPECIALLY SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-MAZ002-003-008>011-NHZ011-210930- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-CHESHIRE NH- 526 AM EDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED POOR DRAINAGE FLOODING MAINLY DURING THE AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY SUNDAY. SOME THUNDERSTORMS MAY ALSO BE STRONG TO SEVERE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-210930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 526 AM EDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED POOR DRAINAGE FLOODING MAINLY DURING THE AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY SUNDAY. DISTANT HURRICANE BILL WILL BRING INCREASING SOUTHEAST SWELLS TO THE COASTAL WATERS AS EARLY AS FRIDAY...REACHING UP TO 15 FEET AND POSSIBLY HIGHER...ESPECIALLY SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 20, 2:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 231 PM EDT THU AUG 20 2009 MAZ005-013>016-019-201930- CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA- 231 PM EDT THU AUG 20 2009 AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER MEDFIELD...OR ABOUT 9 MILES NORTHEAST OF FRANKLIN...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...NORWOOD...DOVER...WESTWOOD... NEEDHAM...DEDHAM...WEST ROXBURY...MILTON...HYDE PARK...NEWTON... ROSLINDALE...MATTAPAN...FOREST HILLS...JAMAICA PLAIN... DORCHESTER...BROOKLINE...BRIGHTON...WATERTOWN...QUINCY...ALLSTON... SOUTH BOSTON...SOMERVILLE...MEDFORD...EAST BOSTON...CHARLESTOWN... CAMBRIDGE...BOSTON...BELMONT AND ARLINGTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Special weather statement, Aug 20, 2:45 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 245 PM EDT THU AUG 20 2009 MAZ013-017-018-201945- NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 245 PM EDT THU AUG 20 2009 AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER PLAINVILLE...OR ABOUT OVER NORTH ATTLEBOROUGH...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WRENTHAM...NORTON...MANSFIELD... FOXBOROUGH...WALPOLE...SHARON AND EASTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:29 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Suffolk | 91 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.